Hail, Angelina
- When
- March 1, 1:00 PM CST
- Where
- Angelina County, Huntington
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.283, -94.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 1, 11:45 AM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CST FRI MAR 1 2002 UPDATED ZONE PACKAGE SENT OUT TO ACCOUNT FOR RADAR TRENDS...CLOUD COVER AND THUS TEMPERATURES. CLOUD COVER ACCOUNTED FOR FINE IN ZONES...HOWEVER...THE CLOUD COVER/RAINFALL HAS KEPT TEMPERATURES COOLER. HEDGED READINGS FOR THIS AFTERNOON TO REFLECT THIS. HAVE ALSO SLIGHTLY ADJUSTED POPS TO ACCOUNT FOR COVERAGE/PRECIP TRENDS. 20 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011740- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CST FRI MAR 1 2002 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR STATE AREA MAINLY FOR TONIGHT. SHOWERS ALONG WITH A FEW ELEVATED THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON HOURS ACROSS THE REGION. LATER THIS EVENING...A WARM FRONT CURRENTLY OVER THE SOUTHEAST TEXAS THROUGH SOUTH LOUISIANA GULF COAST WILL MOVE NORTHWARD INTO THE AREA INCREASING OUR INSTABILITY AND THUS OUR THUNDERSTORM ACTIVITY POTENTIAL. THIS ACTIVITY WILL BE AHEAD OF AN APPROACHING COLD FRONT CURRENTLY OVER KANSAS AND THE PANHANDLES OF TEXAS AND OKLAHOMA. THE FRONT WILL BE PUSHING ACROSS THE AREA BEGINNING EARLY SATURDAY FROM THE NORTHWEST. ACTIVATION OF SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS...AND EMERGENCY MANAGEMENT...MAY BE NEEDED TONIGHT.
The Shreveport radar (KSHV), 148 km away, was scanning. The volume nearest the first event began at 19:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5281107.